Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 25, 2004, 7:31 PM CDT for Randall County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2004, 7:31 PM CDT (00:31 UTC)
- Expired
- Apr 25, 2004, 8:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
The radar
The Amarillo radar (KAMA), 27 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:45 PM CDT | TSTM WND DMG | Lake Tanglewood, TX | RAIN GUTTERS BLOWN OFF BUILDINGS. LARGE TREE LIMBS BLOWN DOWN. ESTIMATED 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3467 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 260031 SVRAMA TXC381-260130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 731 PM CDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF LAKE TANGLEWOOD...OR ABOUT 8 MILES SOUTH OF AMARILLO...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... CANYON...PALO DURO CANYON AND LAKE TANGLEWOOD DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3518 10167 3512 10212 3478 10203 3479 10165 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:40 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 25, 2:40 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT SUN APR 25 2004 .DISCUSSION... SURFACE ANALYSIS SHOWS A MESO LOW JUST EAST OF AMARILLO AT 1830Z... WITH A WIND SHIFT LINE FROM THE LOW TO THE WEST. TO THE EAST OF THE LOW...THERE IS MORE OF A BAROCLINIC ZONE...WITH A 10 DEGREE TEMPERATURE DIFFERENCE BETWEEN KCDS AND KPPA. LOW LEVEL MOISTURE CONTINUES TO INCREASE...ALBEIT SLOWLY...AS SURFACE DEW POINTS CLIMB BACK INTO THE LOWER 50S IN THE SOUTHEASTERN TEXAS PANHANDLE. MEANWHILE...BACK IN COLORADO...AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE SOUTH AND EAST...AND WILL AFFECT THE AREA TONIGHT. CONVECTIVE INHIBITION IS DECREASING THIS AFTERNOON IN THE SOUTHEASTERN COUNTIES...AS EVIDENCED BY THE CUMULUS FIELD BEGINNING TO DEVELOP. MID LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN AS UPPER LOW MOVES INTO THE AREA. EXPECT THUNDERSTORMS TO DEVELOP INITIALLY IN THE SOUTHEASTERN COUNTIES LATE THIS AFTERNOON...BEFORE THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS SPREADS TO THE ENTIRE AREA OVERNIGHT. HAVE INCREASED POPS TO THE LIKELY CATEGORY AREAWIDE. A FEW OF THESE THUNDERSTORMS COULD PRODUCE SOME LARGE HAIL...AND STRONG STRAIGHT LINE WINDS. WILL MENTION THE POSSIBILITY OF A FEW SEVERE STORMS...WITH THE BEST POSSIBILITY OF SEVERE STORMS COMING BETWEEN 4 PM AND 9 PM. SEVERE THUNDERSTORM WATCH NUMBER 121 IN EFFECT UNTIL 9 PM...FOR ALL BUT TEXAS AND BEAVER COUNTIES IN OKLAHOMA. FOR THE REST OF THE FORECAST...NOT MUCH HAS CHANGED. UPPER LOW WILL MOVE EAST OF THE AREA BY TOMORROW MORNING...LEAVING PARTLY CLOUDY SKIES AND WARMING TEMPERATURES. TEMPERATURES WILL CONTINUE TO WARM THROUGH WEDNESDAY...BEFORE THE NEXT COLD FRONT COMES THROUGH ON THURSDAY. THE TIMING OF THIS FRONT IS IN QUESTION...AS THE MEDIUM RANGE MODELS DO NOT QUITE AGREE ON WHEN THE FRONT WILL MOVE THROUGH. BEST GUESS AS OF NOW SUGGESTS A LATE AFTERNOON FRONTAL PASSAGE...WITH THE POSSIBILITY OF A FEW THUNDERSTORMS LATE THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 71 45 73 46 / 20 70 0 0 BEAVER 70 44 73 47 / 20 60 0 0 BOISE CITY 67 38 71 45 / 20 60 0 0 BORGER 72 49 74 51 / 20 70 0 0 BOYS RANCH 72 41 73 48 / 20 60 0 0 CANYON 72 45 72 46 / 20 60 0 0 CLARENDON 75 49 75 50 / 20 70 10 0 DALHART 69 39 72 43 / 20 60 0 0 GUYMON 68 42 73 45 / 20 60 0 0 HEREFORD 73 44 73 45 / 20 60 0 0 LIPSCOMB 72 44 73 48 / 20 60 0 0 PAMPA 72 47 72 48 / 20 70 0 0 SHAMROCK 74 48 75 49 / 20 70 10 0 WELLINGTON 77 50 75 51 / 20 70 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 02Z TXZ001-020. OK...SEVERE THUNDERSTORM WATCH UNTIL 02Z OKZ001. && 14/09
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 6 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN APR 25 2004 OKZ001>003-TXZ001>020-260500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS THE AREA. HOWEVER... THE MOST FAVORED AREA FOR SEVERE THUNDERSTORMS WILL BE ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE. LARGE HAIL AND STRONG DOWNBURST WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NECESSARY THURSDAY AFTERNOON AND EVENING. DRILLETTE
In the hours before
Special weather statement, Apr 25, 4:30 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CDT SUN APR 25 2004 TXZ010-015-252300- HEMPHILL-WHEELER- 430 PM CDT SUN APR 25 2004 ...STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH WHEELER AND SOUTHERN HEMPHILL COUNTIES... SCATTERED STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MILES AN HOUR THROUGH THE EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS TO AROUND 50 MILES AN HOUR AND VERY HEAVY RAIN. BRISCOE... ALLISON...WHEELER AND RURAL AREAS OF SOUTHEAST HEMPHILL COUNTY WILL BE IN THE PATH OF THESE STORMS THROUGH 600 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. GOEHRING
Special weather statement, Apr 25, 4:49 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 449 PM CDT SUN APR 25 2004 OKZ001-TXZ001-252300- CIMARRON-DALLAM- 449 PM CDT SUN APR 25 2004 ...STRONG THUNDERSTORMS MOVING SOUTHEAST THROUGH THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... SCATTERED STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 TO 20 MILES AN HOUR THROUGH THE EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS TO AROUND 50 MILES AN HOUR AND VERY HEAVY RAIN. DALHART... TEXLINE AND FELT WILL BE IN THE PATH OF THESE STORMS THROUGH 600 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. GOEHRING
Special weather statement, Apr 25, 5:10 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT SUN APR 25 2004 TXZ009-010-013>015-260000- CARSON-GRAY-HEMPHILL-ROBERTS-WHEELER- 510 PM CDT SUN APR 25 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHEAST TEXAS PANHANDLE... SCATTERED STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 15 TO 20 MILES AN HOUR THROUGH THE EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS TO AROUND 50 MILES AN HOUR AND VERY HEAVY RAIN. WHITE DEER... PAMPA...LEFORS...MIAMI...CANADIAN...MOBEETIE AND WHEELER WILL BE IN THE PATH OF THESE STORMS THROUGH 700 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. GOEHRING
Special weather statement, Apr 25, 5:42 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 542 PM CDT SUN APR 25 2004 TXZ009-010-012>015-017-018-252341- ARMSTRONG-CARSON-GRAY-HEMPHILL-POTTER-RANDALL-ROBERTS-WHEELER- 542 PM CDT SUN APR 25 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHEAST TEXAS PANHANDLE... STRONG THUNDERSTORMS WILL MOVE INTO THE CITIES OF AMARILLO AND CANYON BY 6:30 PM. THESE THUNDERSTORMS WILL LIKELY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WIND GUSTS OF UP TO 50 MPH... AND LOCALLY HEAVY RAINFALL. ADDITIONALLY...THE LEADING EDGE OF THE THUNDERSTORMS...THE GUST FRONT...WILL APPROACH THE CITY OF AMARILLO BY 6:30 PM. SCATTERED STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 15 TO 20 MILES AN HOUR THROUGH THE EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS TO AROUND 50 MILES AN HOUR AND VERY HEAVY RAIN. WHITE DEER...LEFORS... MIAMI...CANADIAN...MOBEETIE AND WHEELER WILL BE IN THE PATH OF THESE STORMS THROUGH 700 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. FOX
Special weather statement, Apr 25, 6:42 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT SUN APR 25 2004 TXZ013-018>020-260040- ARMSTRONG-CARSON-COLLINGSWORTH-DONLEY- 642 PM CDT SUN APR 25 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHEAST TEXAS PANHANDLE... STRONG TO SEVERE THUNDERSTORMS CURRENTLY OVER POTTER AND RANDALL COUNTIES WILL MOVE EAST AT 30MPH. THESE THUNDERSTORMS WILL MOVE INTO CARSON AND ARMSTRONG COUNTIES BY 7PM. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WIND GUSTS OF UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. IN ADDITION...STRONG THUNDERSTORM OUTFLOW WINDS ASSOCIATED WITH THE GUST FRONT WILL OCCUR WELL IN ADVANCE OF THE RAINFALL. ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER EASTERN ARMSTRONG AND WESTERN DONLEY COUNTIES AND WILL INTENSIFY AS THEY MOVE EAST AT 30MPH. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. FOX
Special weather statement, Apr 25, 6:51 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT SUN APR 25 2004 TXZ019-020-260051- COLLINGSWORTH-DONLEY- 651 PM CDT SUN APR 25 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHEAST TEXAS PANHANDLE... STRONG TO SEVERE THUNDERSTORMS CURRENTLY OVER THE SOUTH CENTRAL TEXAS PANHANDLE WILL MOVE EAST SOUTHEAST AT 30MPH. THESE THUNDERSTORMS WILL MOVE INTO DONLEY COUNTY BY 730PM AND INTO COLLINGSWORTH COUNTY BETWEEN 830 AND 9PM. HAIL UP TO ONE INCH IN DIAMETER...STRONG WIND GUSTS OF UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. IN ADDITION...STRONG THUNDERSTORM OUTFLOW WINDS ASSOCIATED WITH THE GUST FRONT WILL OCCUR WELL IN ADVANCE OF THE RAINFALL. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. WINGENROTH
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 72 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.